janehill Posted April 11, 2007 Share Posted April 11, 2007 Last week my mom's back pain caused her doctor to increase her Fentynal patch dosage to 50 mg (up from 25 mg). Within 2 days, my mom developed various new symptoms (dizziness, nausea, vomiting) and I told her to use a 25 mg patch the next time she had to change her patch. Did she listen? Of course not. Argh!!! So today she was shaking and for the very first time ever, mom said she had zero appetite. In fact, she couldn't get more than a bite of her buttered roll down for breakfast. Let me say, for the record, that my mother has eaten a huge meal minutes after throwing up from pain medications (gross but true). So with all of her symptoms (palpitations, hands/legs fluctuating between hot and cold, intermittent fever), I decided to drive her to the hospital and she's there. She'll likely be admitted for a day or two and they'll run various tests. So here's my question. Do you guys think I'm off base thinking that the double dosage of the Fentynal patch caused the symptoms? I know that I would make an awful drug addict - I can't stomach heavy pain pills. They cause such severe nausea/vomiting and just a general miserable feeling. And that's why I thought her meds were responsible for the symptoms. Of course, I'm frustrated that I asked her and reminded her, etc. NOT to double the Fentynal patch (mostly because I think my mom is quick on the draw to increase pain meds and doesn't think about the consequences - one of which is that I think it might make sense to hold off the big guns until she really really really needs them. Whew! Okay, I'm home after a day of mini-drama and a lot of driving. Opinions on Fentynal side effects very welcome. Thanks guys!!! Quote Link to comment Share on other sites More sharing options...
Join the conversation
You can post now and register later. If you have an account, sign in now to post with your account.